20 year old male persistent cognitive issues since my first accutane pill

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?
United States

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
Google

What is your current age, height, weight?
5’6 165
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
Isotretinoin
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
40 mg
What condition was being treated with the drug?
Non severe acne - (forehead)
For how long did you take the drug (weeks/months/years)?
6 weeks
How old were you, and WHEN (date) did you start the drug?
19
How old were you when you quit, and WHEN (date) did you quit?
19
How did you quit (cold turkey or taper off)?
Cold turkey
How long into your usage did you notice the onset of side effects?
1-2 weeks
What side effects did you experience that have yet to resolve since discontinuation?
Cognitive issues, severe anxiety, severe depression, severe fatigue, tinnitus, eye floaters, hypothyroidism, liver damage
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[x ] Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
[x ] Confusion
[ x] Memory Loss / Forgetfulness
[ X] Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
[ X] Severe Depression / Melancholy
[ X] Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
[x ] Vision - Acuity Decrease / Blurriness
[x ] Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
Supplements

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
High thyroid stimulating hormone, liver damage

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I started accutane at 19, about a week in starting developing horrible anxiety, racing thoughts and suicidal thoughts for no reason. I immediately discontinued taking it and side effects did not improve, about six months later I ended up in the hospital for a few days because I couldn’t function. I started experiencing a cognitive shift where I had a hard time articulating things, I can’t feel the season or time of year, day of the week, a neurologist called this sensory issues, I look at the sunlight and feel no connection cognitively or emotionally. If I close my eyes and listen to cars pass by, I don’t feel connected to the sounds, like things just don’t register like they used to. I guess some call it emotional blunting/ anhedonia.

3 Likes

I have same symptoms!
Please, if you solve it, tell me how. Every doctor i saw told me I’m just depressed, but i’m not depressed.

I am sorry this happened to you. I had severe acne and also took Accutane, on prescription. This was not good.
I will say that my cognitive issues are completely cured, or perhaps 95% cured. This was through time, a good diet, basic exercise (short bursts of cardio, not overdoing it). The lasting issue for me is primarily sexual dysfunction (reduced libido).
Obtain the following book:

image